News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: scars


 laurielou - Fri Apr 08, 2005 4:34 am

hi,
i have a widespread indented scar on my knee. it is from stitches i needed after cutting my knee by accident with glass. it is indented and a lighter colour than the rest of my knee. it is als shiny. i hate it and have not worn shorts infront of people i know since it happened. im currently using a silicon gel sheet but without much effect. is there anything you can recommend that will reduce its size or make it look more like the rest of my skin? ive just raed about a cream with copper-peptides in it, made by dr. loren pickart. would this be any good?
thankyou so much for your time and help.
p.s. i also have some prominent blue vains in my legs-any solutions to getting rid of these, no surgery wanted.
 Theresa Jones, RN - Fri Apr 08, 2005 5:40 am

User avatar Hi laurielou,
Vitamin E applied to scars have been known to minimize their appearance. There is also a medication "over the counter" that can be applied to a scar as well that may help minimize the appearance that you can inquire about at your pharmacy. However, there is no known application of any product that I'm familiar with that will make a scar totally disappear. Keep in mind that they do fade somewhat with time and when you are exposed to the sun make sure you use sunblock as the ultraviolet rays make especially scars more red than undamaged tissue. Keep in mind that people will view you for the person you are, not just physical appearance. Hold your head up and wear those shorts!
It's your opinion of yourself that matters anyway, don't put so much significance on that of others.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here